Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 262, NWS Indianapolis, IN

June 22, 2006Boone County, Hendricks County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 22, 2006, 8:00 PM EDT for Boone County, Hendricks County, Indiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2006, 8:00 PM EDT (00:00 UTC)
Expired
Jun 22, 2006, 8:17 PM EDT
In force
17 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Boone County, IN, Hendricks County, IN

The radar

The Indianapolis radar (KIND), 41 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 12:58 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 222359
SVRIND
INC011-063-230045-
/O.NEW.KIND.SV.W.0262.060623T0000Z-060623T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
800 PM EDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN CENTRAL INDIANA...
  EXTREME NORTHERN HENDRICKS COUNTY IN CENTRAL INDIANA...

* UNTIL 845 PM EDT

* AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF WHITESTOWN...OR ABOUT 20
  MILES NORTHWEST OF INDIANAPOLIS...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEBANON AROUND 805 PM EDT...
  ULEN AROUND 810 PM EDT...
  WHITESTOWN AROUND 815 PM EDT...
  ZIONSVILLE AROUND 825 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4010 8668 3989 8669 3991 8624 4014 8629

$$
SALLY
1 follow-up statement
000 
WWUS53 KIND 230017
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
817 PM EDT THU JUN 22 2006

INC011-063-230027-
/O.CAN.KIND.SV.W.0262.000000T0000Z-060623T0045Z/
BOONE IN-HENDRICKS IN-
817 PM EDT THU JUN 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN HENDRICKS AND
BOONE COUNTIES IS CANCELLED...

THE STORM HAS FALLEN BELOW SEVERE LIMITS.

LAT...LON 4010 8668 3989 8669 3991 8624 4014 8629

$$
SALLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:25 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 22, 5:25 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
525 PM EDT THU JUN 22 2006

.AVIATION...WL KEEP VFR CONDS WITH TEMPO TRWS AND MVFR THROUGH THE
NGT PER RADAR TRENDS AND MODEL OUTPUT. ACTIVITY SHOULD BE ENDING
DURING THE MRNG ON FRI FM NW-SE AS THE FNT SETTLES SE. CU
DEVELOPMENT PROGS INDICATING BKN AFTERNOON CU BORDERLINE VFR/MVFR
BASED ON MOS SFC TEMP/DEW PT FCST. COULD ALSO BE RESTRICTIONS IN
VSBYS TNGT IN HEAVIER STORMS AND TOWARD MRNG IN MORE STRATIFORM
PRECIP.

.PREV DISCUSSION...RADAR SHOWS CONVECTION DEVELOPING AND PUSHING
ACRS CENTRAL INDIANA EARLY THIS AFTERNOON. H20 IMAGERY SHOWS A
SECOND S/W NEAR KANSAS CITY THAT WL IMPACT OUR AREA LATER. SFC
DEWPOINTS VERY MOIST IN THE LOWER 70S. REMNANTS OF EARLIER MCS HAVE
PROVIDED A TRIGGER FOR TSRA DEVELOPMENT THIS AFTERNOON.

MAIN FORECAST CHALLENGE WL BE TIMING OF PCPN EVENTS OVER THE NEXT
12-24 HRS.

NAM SEEMS TO BE HAVING SOME PROBLEMS DEFINING AND PROPAGATING THE H5
S/W. GFS LOOKS MUCH BETTER HERE AND WL USE THE GFS. ATTM EXPECTING 2
ROUNDS OF TSRA ACRS CENTRAL INDIANA OVR THE NEXT 12-24 HRS. THE
FIRST ROUND IS CURRENTLY ONGOING AND PUSHING ACRS THE FA. AFTER THIS
ROUND IS OVR EXPECT A LULL IN BETWEEN SYSTEMS AS ATMOS RESETS A BIT.
GFS THEN BRINGS NEXT SYSTEM IN LATE THIS EVENING AND OVERNIGHT AS
STRONG VV IS SEEN PARTICULARLY AROUND 12Z. TIME SECTIONS SHOW A VERY
MOIST COLUMN AND VERY STRONG VV AHEAD OF THE NEXT S/W. FORECAST
SOUNDINGS TONIGHT REMAIN QUITE UNSTABLE WITH LI/S NEAR -10 AND
PLENTY OF CAPE...NEAR 4000-5000 J/KG. PRECIPITABLE H2O VALUES NEAR
1.64 SUGGEST TORRENTIAL RAINS ALSO POSSIBLE WITH THUNDERSTORMS.

CD FRONT WL PUSH SOUTH ACRS INDIANA OVERNIGHT TONIGHT AS LOW PRES
TRAVERSES NE ALONG THE OH RVR. GIVEN OUR PROXIMITY TO THE LOW
MORNING CLDS AND SHRA SHOULD BE EXPECTED AS WE REMAIN ON THE NW SIDE
OF THIS SYSTEM. THE LOW PULLS AWAY ON FRI NIGHT AND COOL HIGH PRES
OVR NRN IL AND THE WRN GRT LKS BUILDS ACRS INDIANA. WL TRY AND FOCUS
BEST POPS FOR FRI DURG THE MORNING HOURS AND SLOWLY TAPER THEM OFF
THROUGH THE COURSE OF THE DAY.

GIVEN THE EXPECTED CLDS AND RAIN WL LOOK TOWARD WETBULB TEMPS
TONIGHT AND WILL VEER AWAY FROM MAV AT SITES WHERE MAV DOES NOT
HANDLE THIS TOO WELL. FRI HIGHS LOOK GOOD AND WL STICK CLOSE. FRI
LOW MAY BE A BIT COOL... WL WORK A COMPROMISE THERE.

DRY AND WARMER WX FOR SAT AS HIGH PRES BUILDS IN. GIVEN THE EXPECTED
SUNSHINE WL BUMP UP HIGHS 1-2 DEGREES FROM FRI.

&&

IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH ACROSS
ALL BUT FAR NRN TIER UNTIL 8 PM EDT.

&&

PUMA
AVIATION...KOCH
Hazardous weather outlook, Jun 22, 5:30 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
530 PM EDT THU JUN 22 2006

INZ021-028>031-035>049-051>057-060>065-067>072-231000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
430 PM CDT THU JUN 22 2006 /530 PM EDT THU JUN 22 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
INDIANA THROUGH TONIGHT. DAMAGING WIND...LARGE HAIL...HEAVY
RAIN...FLOODING AND FREQUENT LIGHTNING WILL BE THE PRIMARY
THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE MAINLY IN THE
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY...ALONG AND
SOUTH OF A LINE FROM TERRE HAUTE TO MUNCIE, WITH THE MAIN THREAT
AGAIN BEING DAMAGING WIND AND LARGE HAIL. HEAVY RAINFALL WILL BE
POSSIBLE FRIDAY, SOUTH OF INTERSTATE 70.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...FRIDAY NIGHT AND
SATURDAY OVER THE SOUTHERN PORTIONS OF CENTRAL INDIANA. THERE IS
ALSO A SLIGHT CHANCE OF THUNDERSTORMS REGION WIDE MONDAY THROUGH
WEDNESDAY. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Jun 22, 6:38 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
638 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             8 W SPENCER             39.29N 86.92W
06/22/2006  E1.00 INCH       OWEN               IN   AMATEUR RADIO

            QUAERTER SIZE HAIL/3.50 INCHES OF RAIN IN 30 MINS/
            MEASURED GUST 46 MPH

&&

PGRAY
Local storm report, Jun 22, 6:42 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     6 S TERRE HAUTE         39.38N 87.38W
06/22/2006                   VIGO               IN   BROADCAST MEDIA

            TV METEOROLOGIST RPTS 2 FT DIAMETER TREE ON
            HOUSE/ESTIMATED GUST OVER 60 MPH.

&&

PGRAY
Local storm report, Jun 22, 7:01 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
701 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     TERRE HAUTE             39.47N 87.38W
06/22/2006                   VIGO               IN   AMATEUR RADIO

            12 INCH DIAMETER TREE BRANCH DOWN

&&

PUMA
Local storm report, Jun 22, 7:33 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
733 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FLASH FLOOD      12 S TERRE HAUTE        39.30N 87.38W
06/22/2006                   VIGO               IN   AMATEUR RADIO

            WATER OVER SR 246 IN EXTRM SRN VIGO COUNTY

&&

PGRAY
Local storm report, Jun 22, 7:37 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       13 SSW TERRE HAUTE      39.30N 87.48W
06/22/2006  M3.59 INCH       VIGO               IN   AMATEUR RADIO

            3.59 INCHES OF RAIN MEASURED IN TWO AND A HALF HOURS AT
            PRAIRIE CREEK.

&&

PUMA
Local storm report, Jun 22, 7:53 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
753 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             LIZTON                  39.89N 86.54W
06/22/2006  E0.75 INCH       HENDRICKS          IN   AMATEUR RADIO

&&

PGRAY

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.